Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 274, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Sep 20, 2000, 8:12 PM EDT for Brown County, Ohio. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 20, 2000, 8:12 PM EDT (00:12 UTC)
- Expired
- Sep 20, 2000, 8:55 PM EDT
- In force
- 43 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Brown County, OH
The radar
The Cincinnati radar (KILN), 54 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 20, 8:45 PM EDT | Thunderstorm Wind 50 E | Fayetteville, OH | Trees knocked down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 20, 5:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.2 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 579 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1294 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 628 m²/s²
- 0-3 km storm-relative helicity
- 807 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 15.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 210013 SVRILN OHC015-210055- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 812 PM EDT WED SEP 20 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BROWN COUNTY IN SOUTHWEST OHIO... * UNTIL 855 PM EDT... * AT 812 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 18 MILES NORTHWEST OF SARDINIA...OR ABOUT 6 MILES SOUTH OF BLANCHESTER...MOVING EAST AT 40 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SARDINIA... FAYETTEVILLE... MT. ORAB... THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRI]VE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 4:30 PM EDT, 3 hours 42 minutes earlier.
Area forecast discussion, Sep 20, 4:30 PM EDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 430 PM EDT WED SEP 20 2000 WILL BE ISSUING AN UPDATED ZFP SOON TO INCLUDE SVR TSTM WATCH FOR ENTIRE AREA UNTIL 11 PM EDT. .ILN...NONE. HICKMAN
In the hours before
Local storm report, Sep 20, 5:01 PM EDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
501 PM EDT WED SEP 20 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0345 PM LOGAN OH WIND DAMAGE
09/20/00 HOCKING TREE DOWN IN LOGAN
0350 PM ROCKBRIDGE OH WIND DAMAGE
09/20/00 HOCKING TWO LARGE TREES DOWN JUST
OUTSIDE OF
ROCKBRIDGE
JDRLocal storm report, Sep 20, 6:24 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
506 PM EDT WED SEP 20 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
600 PM RICHMOND IN WIND DAMAGE
09/20/00 WAYNE TREES DOWN COUNTYWIDE
600 PM CONNERSVILLE IN WIND DAMAGE
09/20/00 FAYETTE TREES DOWN COUNTYWIDE
MJDRLocal storm report, Sep 20, 7:22 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
506 PM EDT WED SEP 20 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
630 PM 3 S EATON OH 65 MPH TSTM WIND GUST
09/20/00 PREBLE
630 PM DAYTON OH 63 MPH TSTM WIND GUST
09/20/00 MONTGOMERY
0720 PM TROY OH WIND DAMAGE
09/20/00 MIAMI TREES DOWN COUNTYWIDE
JDRThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 8:23 PM EDT | Severe Thunderstorm Warning | ILN | Fayette | 32 min |
| Sep 20, 8:34 PM EDT | Severe Thunderstorm Warning | ILN | Clermont | 41 min |
| Sep 20, 8:39 PM EDT | Severe Thunderstorm Warning | ILN | Pickaway, Ross | 66 min |
| Sep 20, 8:47 PM EDT | Severe Thunderstorm Warning | ILN | Highland | 43 min |
| Sep 20, 8:50 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Licking | 40 min |
| Sep 20, 8:55 PM EDT | Severe Thunderstorm Warning | ILN | Brown | 50 min |
| Sep 20, 9:14 PM EDT | Severe Thunderstorm Warning | ILN | Adams | 61 min |
| Sep 20, 9:14 PM EDT | Severe Thunderstorm Warning | ILN | Pike | 61 min |
| Sep 20, 9:24 PM EDT | Severe Thunderstorm Warning | ILN | Scioto | 81 min |
| Sep 20, 9:25 PM EDT | Severe Thunderstorm Warning | ILN | Hocking | 65 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.